Alert archive / Alabama / Tornado Warnings in 2023
Tornado Warning 22, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Jan 12, 2023, 10:25 AM CST for Bibb County, Tuscaloosa County, Alabama. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2023, 10:25 AM CST (16:25 UTC)
- Expired
- Jan 12, 2023, 10:57 AM CST
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bibb County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 31 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 10:40 AM CST | TORNADO | 1 W Hagler, AL | SOCIAL MEDIA REPORT OF DEBRIS ON US 82 NEAR HAGLER. TDS OBSERVED. |
| Jan 12, 10:55 AM CST | TSTM WND DMG | 1 Ssw West Blocton, AL | TREES SNAPPED ALONG TRUMAN ALDRICH PARKWAY SOUTH OF WEST BLOCTON HIGH SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 6:59 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted.
689
WFUS54 KBMX 121625
TORBMX
ALC007-125-121730-
/O.NEW.KBMX.TO.W.0022.230112T1625Z-230112T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
1025 AM CST Thu Jan 12 2023
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Southeastern Tuscaloosa County in west central Alabama...
Central Bibb County in central Alabama...
* Until 1130 AM CST.
* At 1025 AM CST, a severe thunderstorm capable of producing a
tornado was located near Moundville, or 16 miles south of
Tuscaloosa, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Brent, Centreville, Vance, West Blocton, Ashby, Brierfield
Ironworks Park, Low Gap, Eoline, North Bibb, Marvel, Six Mile,
Hagler, Pearson, Hebron and Harmon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3311 8741 3314 8733 3317 8720 3323 8703
3317 8703 3316 8697 3310 8697 3310 8695
3308 8695 3308 8693 3306 8693 3305 8688
3300 8688 3294 8742
TIME...MOT...LOC 1625Z 252DEG 38KT 3297 8753
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
17/KLAWS3 follow-up statements
292
WWUS54 KBMX 121631
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1031 AM CST Thu Jan 12 2023
ALC007-125-121730-
/O.CON.KBMX.TO.W.0022.000000T0000Z-230112T1730Z/
Tuscaloosa AL-Bibb AL-
1031 AM CST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR
SOUTHEASTERN TUSCALOOSA AND CENTRAL BIBB COUNTIES...
At 1031 AM CST, a confirmed tornado was located near Low Gap, or 14
miles south of Tuscaloosa, moving east at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Brent, Centreville, Vance, West Blocton, Ashby, Brierfield Ironworks
Park, Low Gap, Eoline, North Bibb, Marvel, Six Mile, Hagler, Pearson,
Hebron and Harmon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3311 8741 3314 8733 3317 8720 3323 8703
3317 8703 3316 8697 3310 8697 3310 8695
3308 8695 3308 8693 3306 8693 3305 8688
3300 8688 3294 8742
TIME...MOT...LOC 1631Z 252DEG 38KT 3299 8745
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
17/KLAWS915
WWUS54 KBMX 121647
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1047 AM CST Thu Jan 12 2023
ALC125-121656-
/O.CAN.KBMX.TO.W.0022.000000T0000Z-230112T1730Z/
Tuscaloosa AL-
1047 AM CST Thu Jan 12 2023
...THE TORNADO WARNING FOR SOUTHEASTERN TUSCALOOSA COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM CST for central and
west central Alabama.
LAT...LON 3309 8727 3312 8725 3313 8723 3313 8720
3315 8719 3320 8703 3317 8703 3316 8697
3310 8697 3310 8695 3308 8695 3308 8693
3306 8693 3305 8690 3302 8726 3305 8728
TIME...MOT...LOC 1646Z 250DEG 51KT 3308 8721
$$
ALC007-121730-
/O.CON.KBMX.TO.W.0022.000000T0000Z-230112T1730Z/
Bibb AL-
1047 AM CST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR CENTRAL
BIBB COUNTY...
At 1046 AM CST, a confirmed tornado was located near West Blocton, or
9 miles northwest of Centreville, moving east at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
West Blocton, Hebron and Marvel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3309 8727 3312 8725 3313 8723 3313 8720
3315 8719 3320 8703 3317 8703 3316 8697
3310 8697 3310 8695 3308 8695 3308 8693
3306 8693 3305 8690 3302 8726 3305 8728
TIME...MOT...LOC 1646Z 250DEG 51KT 3308 8721
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
17/KLAWS281
WWUS54 KBMX 121657
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1057 AM CST Thu Jan 12 2023
ALC007-121707-
/O.CAN.KBMX.TO.W.0022.000000T0000Z-230112T1730Z/
Bibb AL-
1057 AM CST Thu Jan 12 2023
...THE TORNADO WARNING FOR CENTRAL BIBB COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 PM CST for central and
west central Alabama.
LAT...LON 3309 8727 3312 8725 3313 8723 3313 8720
3315 8719 3320 8703 3317 8703 3316 8697
3310 8697 3310 8695 3308 8695 3308 8693
3306 8693 3305 8690 3302 8726 3305 8728
TIME...MOT...LOC 1656Z 252DEG 38KT 3312 8708
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 12, 10:05 AM CST, 20 minutes earlier.
Area forecast discussion, Jan 12, 10:05 AM CST, 20 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1005 AM CST Thu Jan 12 2023 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE FOR SEVERE WEATHER... Issued at 955 AM CST THU JAN 12 2023 A line of showers and thunderstorms are approaching the Interstate 59 corridor north of Tuscaloosa and is crossing the Interstate 59 corridor south of Tuscaloosa. This activity continues to move east-northeast around 40 mph. The best tornado environment per sounding data and RAP mesoanalysis is across our southwest counties where the overlap between SBCAPE over 1000 J/kg with 0-0.5 km and 0-1 km bulk shear exceeding 45 kts. Verifying the RAP model shows a low bias in the model SRH 0-1 km compared to the BMX sounding that SRH 0-1 km values are about 70 m2/s2 too low. Wind shear values are strong and are more than supportive for mesocyclones and some tornadoes. RAP model instability fields have less error but also appear to be 200-300 J/kg too low on SBCAPE computed fields. The overall environment for tornadoes is best near and south of Tuscaloosa County at this point with this activity continuing to move further east into a destabilizing airmass with cap just above 700 mb per the latest BMX sounding. Instability values will continue to increase through early afternoon east of the line. A gradual decrease in shear will result as the main surface low continues to move further north of the area into the Ohio River Valley, but with wind fields already elevated and running higher than some mesoscale modeling, the tornado risk will continue. There will also continue to be a risk for damaging winds and some larger hail with the more intense cores and bowing line segments. The next update is scheduled to be issued before 1 pm CST. && .SHORT TERM... (Today through Tonight) Issued at 251 AM CST THU JAN 12 2023 Severe storms are likely today. A strong cold front will be moving into Central AL this morning and will continue southeastward through the area during the day. Key messages: 1. Gradient winds (not associated with thunderstorms) will likely cause impacts today. Sustained winds of 20-30mph with gusts around 40 mph will be possible beginning as early as 8-9am and persisting through 6 PM. 2. As the front moves through the area, thunderstorms that develop along the boundary will be capable of producing damaging winds up to 70 mph. Tornadoes and hail up to 1" are also possible with the thunderstorm activity, but the highest confidence remains with the damaging wind threat. Forecast: Thunderstorms are expected to develop along the cold front as it moves through Central AL during the day today. Latest guidance suggests that we'll see enough destabilization to support strong to severe storms. High resolution models overnight have trended with a a more southerly component to the surface winds than previous guidance had shown. This results in more directional shear and large/curved hodograph profiles, which could indicate a slight increase in the tornado potential than previously forecast, though the winds are still expected to veer to the southwest with time, decreasing the tornado threat. However, the main concern continues to be the potential for damaging straight line winds as any thunderstorms activity could help mix some strong winds aloft down to the surface. The potential for hail up to 1" is also present due to the instability and higher lapse rates. It's worth noting that the forward speed of the front itself is rather quick, which could lead to the higher than normal wind gusts that we'd typically see with cool season QLCS events. The front is expected to exit to our southeast by 6 PM this evening, ending the severe chances for Central AL. The gusty winds may continue through the night, but should gradually diminish after the front passes. Much colder air builds in this evening and tonight with temperatures dropping to near freezing across the north overnight. There could be enough wrap-around moisture from the departing upper low to generate a few snow flurries across the northern half of Central AL after midnight tonight. We're not expecting any accumulation or impacts with any snow flurries. 25/Owen && .LONG TERM... (Friday through Wednesday) Issued at 251 AM CST THU JAN 12 2023 Friday through Wednesday. Any lingering showers due to wrap around moisture should lift out of our area by late Friday morning. Temperatures will be dropping through the day on Friday with Friday night/Saturday morning low temperatures expected to be in the 20s area-wide. Dry and colder weather will continue through the weekend with increasing rain chances through the early part of next week as a trough lifts through the Plains and into the Great Lakes region. The path of this system is pretty far north and most of the dynamics remain displaced well to the north, so not expecting any potential for strong storms with it. Thunderstorms probabilities remain minimal due to the limited instability, so we'll continue to leave any mention of thunderstorms out of the forecast Monday through Wednesday as the frontal boundary moves into our area, stalls, then potentially lifts back northward. Given the uncertainty in timing of the front and where/if it stalls, the rain chances remain fairly broad through early next week. 25/Owen && .AVIATION... (12Z TAFS) Issued at 551 AM CST THU JAN 12 2023 MVFR ceilings in place across the area. A line of showers and storms will move into the area after 13z, with impacts to the TAFS between 14z and 22z. Timed out the best time frame for storms at each site and placed a tempo at each location. Outside of the storms winds will gusts to 35 to 40 kts ahead and along the line. After the line clears, wrap around low clouds will work back into the area by 6z. 16 && .FIRE WEATHER... A line of strong to severe showers and storms will move through the area today, with breezy winds outside of any thunderstorms as well. Colder and drier air moves in for Friday with afternoon RH values in the 45 to 55 percent range and northwesterly 20ft winds around 10 to 12 mph. Afternoon RH values will be in the 30 to 40 percent range over the weekend with lighter winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 66 34 42 25 / 90 20 20 0 Anniston 68 37 42 27 / 90 30 20 0 Birmingham 67 37 42 28 / 90 10 10 0 Tuscaloosa 70 38 45 27 / 90 10 10 0 Calera 67 38 43 28 / 90 10 10 0 Auburn 72 40 44 28 / 90 50 10 0 Montgomery 75 40 47 28 / 90 30 10 0 Troy 77 40 47 28 / 90 40 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers- Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah- Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo- Marion-Montgomery-Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker-Winston. && SHORT TERM...05 LONG TERM....25 AVIATION...16
Hazardous weather outlook, Jan 12, 2:57 AM CST, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 257 AM CST Thu Jan 12 2023 ALZ011>015-017>050-131200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 257 AM CST Thu Jan 12 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe storms are possible on Thursday generally from 9 am through 7 pm as a cold front moves through the area. The main concern will be damaging winds, though a tornado or two cannot be ruled out, along with isolated hail up to 1 inch. Strong gusty winds are expected for much of the day across Central Alabama well in advance of any thunderstorm activity. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on today.
In the hours before
Local storm report, Jan 12, 8:33 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
833 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM TORNADO DELMAR 34.17N 87.61W
01/12/2023 WINSTON AL 911 CALL CENTER
CORRECTS TIME OF PREVIOUS TORNADO REPORT
FROM DELMAR. REPORT OF STORM DAMAGE WITH
PEOPLE ENTRAPPED NEAR DELMAR IN WESTERN
WINSTON COUNTY.
&&
JHSpecial weather statement, Jan 12, 8:39 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Birmingham AL
839 AM CST Thu Jan 12 2023
ALZ013-015-121515-
Fayette AL-Walker AL-
839 AM CST Thu Jan 12 2023
...Strong thunderstorms will impact portions of northwestern Walker
and Fayette Counties through 915 AM CST...
At 839 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Winfield to near Fayette to near Kennedy.
Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winfield, Fayette, Carbon Hill, Berry, Glen Allen, Kansas, Nauvoo,
Belk, Gu-
Win, Eldridge, Bankston, Bluff, Stone Wall, Wayside, Richard Arthur
Field, West Corona, Fayette County Public Lake, Cedrum Area, Holly
Grove and Lupton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 100 PM CST for central,
northwestern and west central Alabama.
&&
LAT...LON 3370 8790 3392 8792 3391 8764 3400 8764
3399 8736 3392 8736 3370 8743 3356 8795
3360 8795
TIME...MOT...LOC 1439Z 244DEG 54KT 3390 8782 3372 8785 3359 8792
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
32/DavisLocal storm report, Jan 12, 9:06 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
906 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM HAIL HALEYVILLE 34.24N 87.62W
01/12/2023 E0.70 INCH WINSTON AL CO-OP OBSERVER
WFO BMX COOPERATIVE OBSERVER REPORTS PEA TO
DIME SIZED HAIL COVERING THE GROUND NEAR
HALEYVILLE.
0807 AM TORNADO DELMAR 34.17N 87.61W
01/12/2023 WINSTON AL 911 CALL CENTER
CORRECTS TIME OF PREVIOUS TORNADO REPORT
FROM DELMAR. REPORT OF STORM DAMAGE WITH
PEOPLE ENTRAPPED NEAR DELMAR IN WESTERN
WINSTON COUNTY.
0809 AM TORNADO 2 WNW WEISS 34.18N 87.56W
01/12/2023 WINSTON AL 911 CALL CENTER
TREES AND POWER LINES DOWN ALONG CR28 NEAR
DELMAR. TDS OBSERVED ON RADAR.
0814 AM TORNADO 2 S ASHRIDGE 34.20N 87.47W
01/12/2023 WINSTON AL 911 CALL CENTER
DAMAGE REPORTED AT RESIDENCE ALONG CR3187.
0816 AM TORNADO 2 SE ASHRIDGE 34.21N 87.44W
01/12/2023 WINSTON AL 911 CALL CENTER
TREES DOWN AT HIGHWAY 195 AND CR 6 NORTHWEST
OF DOUBLE SPRINGS. TDS OBSERVED ON RADAR.
&&Special weather statement, Jan 12, 9:46 AM CST, 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
946 AM CST Thu Jan 12 2023
ALZ017-121615-
Blount AL-
946 AM CST Thu Jan 12 2023
...Strong thunderstorms will impact portions of central Blount County
through 1015 AM CST...
At 946 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Arab to near Hanceville to
near Blount Springs. Movement was east at 65 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blountsville, Cleveland, Snead, Susan Moore, McLarty, Bangor,
Strawberry, Brooksville, Fowler Spring and Chamblees Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 100 PM CST for central and
northeastern Alabama.
&&
LAT...LON 3410 8630 3408 8632 3391 8692 3394 8688
3394 8685 3395 8684 3395 8682 3396 8682
3397 8677 3399 8676 3403 8670 3406 8671
3405 8668 3408 8670 3409 8669 3409 8667
3412 8663 3412 8660 3425 8651 3426 8645
TIME...MOT...LOC 1546Z 248DEG 55KT 3429 8660 3410 8672 3397 8686
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
32/DavisSpecial weather statement, Jan 12, 9:49 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Birmingham AL
949 AM CST Thu Jan 12 2023
ALZ023-121615-
Tuscaloosa AL-
949 AM CST Thu Jan 12 2023
...Strong thunderstorms will impact portions of central Tuscaloosa
County through 1015 AM CST...
At 949 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Bull City to near Shelton State Community
College to near Jena. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tuscaloosa, Northport, Holt, Lake View, Brookwood, Coaling, Coker,
Abernant, McFarland Mall, Shelton State Community College, Tuscaloosa
Amphitheater, Bryant Denny Stadium, Tuscaloosa Regional Airport, Lake
Wildwood, University Mall, Deerlick Creek Campgrounds, Bankhead Lock
And Dam, Bull City, Englewood and Cottondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 100 PM CST for central and
west central Alabama.
&&
LAT...LON 3328 8776 3332 8757 3349 8733 3350 8728
3351 8726 3349 8729 3348 8729 3346 8734
3342 8726 3340 8725 3339 8723 3337 8723
3336 8720 3332 8718 3331 8713 3329 8713
3307 8759 3304 8783 3313 8784
TIME...MOT...LOC 1549Z 248DEG 47KT 3343 8726 3316 8761 3309 8779
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
32/DavisLocal storm report, Jan 12, 10:21 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1021 AM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG 1 SW LUPTON 33.92N 87.41W
01/12/2023 WALKER AL EMERGENCY MNGR
TREES DOWN ALONG THE 1000 BLOCK OF PROSPECT
ROAD.
0908 AM HAIL 2 NW LUPTON 33.96N 87.41W
01/12/2023 E0.50 INCH WALKER AL PUBLIC
REPORT OF PEA-SIZED HAIL FALLING FOR SEVERAL
MINUTES.
0914 AM HAIL GAMBLE 33.88N 87.33W
01/12/2023 E0.50 INCH WALKER AL PUBLIC
HALF-INCH HAIL ESTIMATED IN THE GAMBLE
COMMUNITY.
0924 AM TORNADO EMELLE 32.73N 88.31W
01/12/2023 SUMTER AL FIRE DEPT/RESCUE
DAMAGE REPORTED IN THE AREA OF HIGHWAY 17.
REPORTS OF A MOBILE HOME DESTROYED IN
EMELLE. TDS OBSERVED VIA RADAR.
0928 AM TORNADO 3 ENE EMELLE 32.74N 88.27W
01/12/2023 SUMTER AL EMERGENCY MNGR
TREE ON HOUSE ALONG HAMMER SUMTERVILLE ROAD.
TDS OBSERVED VIA RADAR.
0937 AM TORNADO 3 S GAINESVILLE 32.77N 88.17W
01/12/2023 SUMTER AL FIRE DEPT/RESCUE
DEBRIS IN THE ROAD AT INTERSECTION OF
HIGHWAY 39 AND CR 24. TDS OBSERVED VIA
RADAR.
1009 AM HAIL 5 SW BROOKSVILLE 34.14N 86.54W
01/12/2023 E0.70 INCH BLOUNT AL PUBLIC
REPORT OF DIME SIZE HAIL.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 7:33 AM CST | Special Weather Statement | BMX | Marion | 27 min |
| Jan 12, 8:04 AM CST | Special Weather Statement | BMX | Winston | 26 min |
| Jan 12, 8:07 AM CST | Tornado Warning | BMX | Winston | 24 min |
| Jan 12, 8:39 AM CST | Special Weather Statement | BMX | Fayette | 36 min |
| Jan 12, 8:58 AM CST | Tornado Warning | BMX | Greene, Sumter | 62 min |
| Jan 12, 9:08 AM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 37 min |
| Jan 12, 9:16 AM CST | Tornado Warning | BMX | Walker, Winston | 3 min |
| Jan 12, 9:46 AM CST | Special Weather Statement | BMX | Blount | 29 min |
| Jan 12, 9:49 AM CST | Special Weather Statement | BMX | Tuscaloosa | 26 min |
| Jan 12, 9:51 AM CST | Tornado Warning | BMX | Greene, Hale, Tuscaloosa | 54 min |
| Jan 12, 9:55 AM CST | Severe Thunderstorm Warning | BMX | Sumter | 50 min |
| Jan 12, 10:12 AM CST | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 63 min |
| Jan 12, 10:53 AM CST | Tornado Warning | BMX | Marengo | 56 min |
| Jan 12, 10:53 AM CST | Tornado Warning | BMX | Perry | 45 min |
| Jan 12, 11:14 AM CST | Tornado Warning | BMX | Bibb | 45 min |
| Jan 12, 11:19 AM CST | Severe Thunderstorm Warning | BMX | Shelby | 41 min |
| Jan 12, 11:32 AM CST | Tornado Warning | BMX | Dallas, Perry | 58 min |
| Jan 12, 11:36 AM CST | Tornado Warning | BMX | Chilton | 54 min |
| Jan 12, 11:38 AM CST | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 52 min |
| Jan 12, 12:09 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 45 min |
| Jan 12, 12:17 PM CST | Severe Thunderstorm Warning | BMX | Coosa, Shelby, Talladega | 43 min |
| Jan 12, 12:18 PM CST | Tornado Warning | BMX | Autauga, Dallas | 57 min |
| Jan 12, 12:29 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 25 min |
| Jan 12, 12:39 PM CST | Severe Thunderstorm Warning | BMX | Clay | 66 min |
| Jan 12, 12:50 PM CST | Tornado Warning | BMX | Chilton, Coosa, Elmore | 55 min |
| Jan 12, 1:09 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Coosa, Elmore | 51 min |
| Jan 12, 1:22 PM CST | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 38 min |
| Jan 12, 1:24 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Lowndes, Montgomery | 66 min |
| Jan 12, 1:24 PM CST | Tornado Warning | BMX | Tallapoosa | 40 min |
| Jan 12, 1:34 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 41 min |
| Jan 12, 1:49 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 41 min |
| Jan 12, 1:57 PM CST | Tornado Warning | BMX | Chambers, Randolph | 29 min |
| Jan 12, 2:03 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 57 min |
| Jan 12, 2:21 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee | 54 min |
| Jan 12, 2:25 PM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 50 min |
| Jan 12, 3:11 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Pike | 64 min |
| Jan 12, 3:14 PM CST | Special Weather Statement | BMX | Bullock, Lee, Macon, Russell | 46 min |
| Jan 12, 3:17 PM CST | Tornado Warning | BMX | Barbour, Pike | 47 min |
| Jan 12, 3:53 PM CST | Special Weather Statement | BMX | Russell | 37 min |
| Jan 12, 4:00 PM CST | Severe Thunderstorm Warning | BMX | Russell | 30 min |
Nearby
Tornado Warnings in Alabama, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.